The End ME/CFS Project: History Taking Root
The history books record that in the nineteenth century Louis Pasteur formulated a “germ theory” of microbes as the causative agents of disease, and thus revolutionized medicine. His findings, along with his contemporary, John Snow (who linked cholera to infected water supply),...
Discuss the article on the Forums.

Clexane flushing reaction!

Discussion in 'Mast Cell Disorders/Mastocytosis' started by merylg, Dec 4, 2012.

  1. merylg

    merylg Senior Member

    Messages:
    773
    Likes:
    521
    Sydney, NSW, Australia
  2. camas

    camas Senior Member

    Messages:
    697
    Likes:
    215
    Oregon
    Ouch. Is that an expected side effect because heparin's a blood thinner? Hope it went away quickly.
     
  3. merylg

    merylg Senior Member

    Messages:
    773
    Likes:
    521
    Sydney, NSW, Australia
    Hi @camus,
    It's a documented possible side effect of the low molecular weight heparin/once daily dose. They want me to have regular heparin today (twice daily dose).

    With my history of severe MCS we were almost ready for this reaction. I am in hospital for a couple of days. This may help me get closer to some diagnoses. My arms became red and burning too, no itch. My eyes were irritated too. The facial rash is not unlike Lupus but my ANA is always Neg. Earlier in day I seemed to be having a Reynaud's-like attack from the cold and the Drs had trouble taking blood as my veins were collapsed (usually it's easy). First he tried to cannulate. Was unsuccessful. Made remark my skin was thick like scleroderma...it's a real possibility. Would explain much.

    I also had an anaphylactoid breathing reaction, and burning oesophagus. Was given Oxygen. Ranitidine after asking for it. Did not sleep all night. Patients being admitted all night, guy next to me confused elderly gentleman, talked all night. I still have the rash this morning. Still on O2 at lower rate. Feeling trashed from reaction and no sleep...partly my normal type insomnia/disturbed circadian rhythm but also hosp noisy and lights on environment and smells :)

    I had similar reaction on Plaquenil but then had deeper cheekbone pain and patchy rash on legs too. Maybe I do have Systemic Mastocytosis as part of my spectrum :(

    Thinking there's also ?Marfan's, Loeys-Dietz or EDS.
    Throw in random opportunistic pathogens.
     
  4. camas

    camas Senior Member

    Messages:
    697
    Likes:
    215
    Oregon
    Well that's no fun at all.:( I'm so sorry you are going through this, but hope they can figure out what is going on. I'm no doctor, but do know that mast cells release heparin. Excess heparin is one of the things they look for in the blood when they are trying to diagnose MCAS. So if MCAS is an issue for you, it would seem that the drug could be compounding the problem?

    I don't know how receptive your docs are, but maybe you could get them to run a serum tryptase while you are still reacting? The first link in my signature leads to a list of MCAS workups that can be done since you are stuck in there for testing anyway.

    I also get kind of a butterfly-like flushing over my nose and on my cheeks. My ANA has been elevated in the past, but lupus tests have always been negative as have all other specific autoimmune tests. So I know how frustrating it can be!

    I sure hope you can get some sleep tonight, and that they can get to the bottom of things for you. :hug:
     
    merylg likes this.

See more popular forum discussions.

Share This Page